Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 162, NWS Memphis, TN

June 13, 2004McNairy County, Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at Jun 13, 2004, 12:36 PM CDT for McNairy County, Tennessee. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2004, 12:36 PM CDT (17:36 UTC)
Expired
Jun 13, 2004, 1:15 PM CDT
In force
39 min
Issued by
NWS Memphis, TN
Area
Counties, with a storm outline in the text

County McNairy County, TN

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 13, 11:40 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 5.6 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2004-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2152 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2004-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -42 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2152 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
896 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-42 m²/s²
0-3 km storm-relative helicity
-7 m²/s²
Significant tornado parameter
0.0
Supercell composite
-1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMEG 131736
SVRMEM
TNC109-131815-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1237 PM CDT SUN JUN 13 2004

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MCNAIRY COUNTY IN SOUTHWEST TENNESSEE

* UNTIL 115 PM CDT

* AT 1237 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER
  RAMER...MOVING NORTHEAST AT 30 MPH.

* CITIES IN THE PATH OF THIS STORM THROUGH 115 PM CDT INCLUDE...
  EASTVIEW...SELMER...
  STANTONVILLE...
  ADAMSVILLE...

.LARGE HAIL IS POSSIBLE WITH THIS STORM. IF YOU ARE IN THE PATH OF
THIS STORM...MOVE TO A STURDY SHELTER

.DAMAGING WINDS IN EXCESS OF 60 MPH ARE LIKELY WITH THIS STORM. IF
YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3509 8879 3498 8864 3516 8835 3539 8841

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 10:15 AM CDT, 2 hours 21 minutes earlier.

Area forecast discussion, Jun 13, 10:15 AM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1015 AM CDT SUN JUN 13 2004

.DISCUSSION...
CURRENT KNQA RADAR SHOWS A FEW SHOWERS AND THUNDERSTORMS DEVELOPING
ALONG AN OUTFLOW BOUNDARY LOCATED FROM THE MO BOOTHEEL SOUTHWESTWARD
INTO CENTRAL ARKANSAS. THE BOUNDARY WILL SLOWLY MOVE SOUTHEASTWARD
THIS MORNING AND WILL BE THE FOCUS OF THUNDERSTORM DEVELOPMENT THIS
AFTERNOON. A FEW STORMS THIS AFTERNOON COULD REACH SEVERE LIMITS
MAINLY IN AREAS SOUTHWEST OF MEMPHIS. CURRENT FORECAST LOOKS
GOOD...NO UPDATES ARE EXPECTED.

&&

.MEG...WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MS...NONE.
MO...NONE.
TN...NONE.
&&

KRS
Hazardous weather outlook, Jun 13, 10:20 AM CDT, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
1020 AM CDT SUN JUN 13 2004

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-141000-
ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS-
POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS-
TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY-
YALOBUSHA-
1020 AM CDT SUN JUN 13 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.

.DAY ONE...

AN UPPER LEVEL DISTURBANCE OVER EASTERN OKLAHOMA WILL MOVE INTO
CENTRAL ARKANSAS LATER THIS AFTERNOON WHILE AN OUTFLOW BOUNDARY
SETTLES ACROSS THE NORTHERN HALF OF THE MID SOUTH. SINCE THE AIRMASS
CONTINUES TO BE VERY UNSTABLE THESE FEATURES WILL TRIGGER SCATTERED
THUNDERSTORMS. ISOLATED SEVERE STORMS ARE POSSIBLE THIS AFTERNOON
AND EVENING...MAINLY ACROSS SOUTHWEST TENNESSEE...NORTHWEST
MISSISSIPPI AND EAST CENTRAL ARKANSAS. PENNY SIZE HAIL AND DAMAGING
WINDS WILL BE THE MOST LIKELY THREATS.

.DAYS TWO THROUGH SEVEN...
A TROPICAL DISTURBANCE WILL MOVE INTO THE NORTH-CENTRAL GULF COAST
MONDAY. MOISTURE FROM THIS SYSTEM WILL CAUSE SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS TO SPREAD INTO THE MIDSOUTH FROM THE SOUTH
MONDAY NIGHT INTO TUESDAY...ESPECIALLY IN NORTH MISSISSIPPI. IN
ADDITION...THE ATMOSPHERE WILL REMAIN MOIST AND UNSTABLE MUCH OF
THIS WEEK RESULTING IN A DAILY CHANCE OF THUNDERSTORMS.
HOWEVER...WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR
WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.

SJM

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 12:14 PM CDTSevere Thunderstorm WarningMEGTipton31 min
Jun 13, 12:49 PM CDTSevere Thunderstorm WarningMEGObion26 min
Jun 13, 1:06 PM CDTSevere Thunderstorm WarningMEGHaywood24 min
Jun 13, 1:09 PM CDTSevere Thunderstorm WarningMEGTipton21 min
Jun 13, 1:21 PM CDTSevere Thunderstorm WarningMEGWeakley24 min
Jun 13, 1:26 PM CDTSevere Thunderstorm WarningMEGShelby34 min
Jun 13, 1:27 PM CDTSevere Thunderstorm WarningMEGGibson33 min
Jun 13, 1:56 PM CDTSevere Thunderstorm WarningMEGCarroll34 min
Jun 13, 1:59 PM CDTSevere Thunderstorm WarningMEGGibson31 min
Jun 13, 2:20 PM CDTSevere Thunderstorm WarningMEGFayette25 min
Jun 13, 2:24 PM CDTSevere Thunderstorm WarningMEGCarroll36 min
Jun 13, 2:34 PM CDTFlash Flood WarningMEGCarroll116 min
Jun 13, 3:46 PM CDTSevere Thunderstorm WarningMEGHardeman29 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.